Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 15, NWS Salt Lake City, UT

August 22, 2025Kane County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 22, 2025, 4:16 PM MDT for Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2025, 4:16 PM MDT (22:16 UTC)
Expired
Aug 22, 2025, 7:15 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Kane County, UT

The radar

The Cedar City radar (KICX), 104 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

943 
WGUS55 KSLC 222216
FFWSLC
UTC025-230115-
/O.NEW.KSLC.FF.W.0015.250822T2216Z-250823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
416 PM MDT Fri Aug 22 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  Southern Kane County in southern Utah...

* Until 715 PM MDT.

* At 416 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Buckskin Gulch and Wire Pass. Between 0.25 and 0.75 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of slot canyons and
           dry washes.

* Some locations that will experience flash flooding include...
  Buckskin Gulch and Wire Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3700 11176 3700 11211 3713 11211 3712 11177

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Worster
3 follow-up statements
764 
WGUS75 KSLC 222245
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
445 PM MDT Fri Aug 22 2025

UTC025-230115-
/O.CON.KSLC.FF.W.0015.000000T0000Z-250823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
445 PM MDT Fri Aug 22 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT THIS 
EVENING FOR SOUTHERN KANE COUNTY...

At 445 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain in Buckskin Gulch and Wire Pass. Between 0.75 and 1 inches of 
rain have fallen. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of slot canyons and dry
         washes.

Some locations that will experience flash flooding include...
  Buckskin Gulch and Wire Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3700 11176 3700 11211 3713 11211 3712 11177

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Worster
725 
WGUS75 KSLC 222340
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
540 PM MDT Fri Aug 22 2025

UTC025-230115-
/O.CON.KSLC.FF.W.0015.000000T0000Z-250823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
540 PM MDT Fri Aug 22 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT THIS 
EVENING FOR SOUTHERN KANE COUNTY...

At 540 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain in Buckskin Gulch and Wire Pass. Between 0.75 and 1.1 inches of 
rain have fallen. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of slot canyons and dry
         washes.

Some locations that will experience flash flooding include...
  Buckskin Gulch and Wire Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3700 11176 3700 11211 3713 11211 3712 11177

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Worster
453 
WGUS75 KSLC 230111
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
711 PM MDT Fri Aug 22 2025

UTC025-230121-
/O.EXP.KSLC.FF.W.0015.000000T0000Z-250823T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
711 PM MDT Fri Aug 22 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT THIS EVENING FOR 
SOUTHERN KANE COUNTY...

While light rain continues to fall in south-central Kane County, the 
heavy rain from earlier has ended. Therefore, the threat of flash 
flooding along Wire Pass and Buckskin Gulch has decreased. As the 
runoff from the earlier heavy rain continues to gradually recede, 
please continue to heed remaining road or trail closures.

&&

LAT...LON 3700 11176 3700 11211 3713 11211 3712 11177

$$

LC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:17 PM MDT, 59 minutes earlier.

Area forecast discussion, Aug 22, 3:17 PM MDT, 59 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
317 PM MDT Fri Aug 22 2025

.SYNOPSIS...With high pressure centered over the Four Corners,
monsoon moisture will gradually spread northward into Utah and
southwest Wyoming through early next week. This will bring
increased coverage of showers and thunderstorms, the potential for
flash flooding, and gradually less hot temperatures.

&&

.SHORT TERM (Through 12Z/6AM Sunday)...As high pressure continues
to nudge westward, moisture is increasing statewide within overall
southerly flow, with PWATs reaching around 0.8-1.1" this
afternoon. Scattered showers and thunderstorms have developed
mainly over higher terrain, with only isolated outflow winds up
to 45 mph observed; instead, we have transitioned more towards a
flash flood regime, perhaps moreso than high-res guidance
initially suggested.

Moisture will further increase across the area heading into
tomorrow, with a secondary moisture push arriving late Saturday
into Sunday. Thus, tomorrow looks to be similar to today, albeit
with a slightly higher flash flood threat and lower dry microburst
threat. While model soundings still show a shallower dry layer at
the surface both today and tomorrow afternoons, slow storm
motions, modest instability, and above-normal PWATs will combine
for this increased threat of localized flash flooding,
particularly for prone areas like slot canyons or areas near
recent burn scars.

.LONG TERM (After 12Z/6AM Sunday), Issued 522 AM MDT...
Monsoonal moisture is expected to become especially pronounced
across the entirety of Utah and southwest Wyoming on Sunday into
early next week, with PWAT anomalies pushing 150-200% of normal
areawide. As such, expect widespread coverage of showers and
thunderstorms each day, with this amount of moisture in the column
favorable for locally heavy rainfall under stronger cores. The
Weather Prediction Center continues to carry a Marginal risk
(level 1 of 4) for excessive rainfall across the entire forecast
area through at least Tuesday. Those with outdoor plans should
continue to monitor the forecast given the associated risk for
flash flooding. Locations with greatest threats for flash flooding
include slot canyons, normally dry washes, slickrock areas,
recent burn scars, and urban areas.

While moisture availability will be plentiful, the one factor that
could impact afternoon convective development and evolution includes
the potential for nocturnal convection. If any nocturnal convection
occurs and skies remain sufficiently cloudy, we could see more
stable atmospheric conditions develop. This would inhibit the
development of convection into the afternoon, instead favoring a
more stratiform precip regime. Will be something to monitor as we
get closer.

In addition to widespread precipitation, this pattern will bring a
much-needed gradual cooling trend throughout the long term period.
Temperatures begin near-average on Sunday, dropping to around 5-10F
below seasonal averages by the end of the week.

&&

.AVIATION...KSLC...Moisture to continue to increase, corresponding
to increase in shower/thunderstorm chances, primarily from early
afternoon to evening. Convection will be capable of brief periods of
moderate to heavy rain, lightning, gusty erratic outflow winds, and
briefly reduced VIS/CIGS. Aside from precipitation, winds
anticipated to follow a typical diurnal pattern (shifting SSE ~03-
05Z Sat, back NW 17-19Z thereafter).

.REST OF UTAH AND SOUTHWEST WYOMING...A monsoonal moisture surge
will result in a more active period, especially at southern Utah
terminals. Shower/thunderstorm chances will be maximized early
afternoon through the evening, and bring a threat of moderate to
heavy rain, lightning, gusty erratic outflow winds, and briefly
reduced VIS/CIGS. Outside precipitation, winds are expected to
follow a largely typical diurnal pattern with magnitudes remaining
modest.

&&

.FIRE WEATHER...Moisture will continue to move into Utah from the
south, with another secondary surge arriving Sunday. Coverage of
showers and thunderstorms will continue to increase. Storms will
become wetter, with increasing chances for wetting rain and
decreasing chances for gusty outflow winds through at least
Wednesday. Relative humidity will also improve accordingly. One
area of forecast uncertainty is the amount of cloud cover, which
may limit the intensity of any developing storms and therefore
rainfall amounts, particularly after Sunday. Model guidance
currently suggests moisture will peak around Wednesday, with a
gradual decrease in moisture thereafter.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Extreme Heat Warning until 9 PM MDT this evening for UTZ123-124.

WY...None.
&&

Cunningham/Whitlam/Warthen

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.